

Crowne Plaza Albany - The Desmond Hotel Albany, NY

## 2024 Conference Agenda

## The Tipping Point... are we there yet?

#### Monday, September 16, 2024

Pre-Conference presented by The ASC Podcast. Approval pending: 3.0 hours of AEUs and up to 1.0 hours of IPCHs by BASC Provider #2618.. Separate Signup required at <u>https://www.eventbrite.com</u>

1:00pm Survey Preparedness - Are you Prepared for a Survey Tomorrow? 2:00pm HIPAA Update - Are You a "HIPAA - Chondriac?

- 3:00pm 2024 Infection Control Practices Update Are You Ready for Your Next Infection Control Survey?
- 4:00pm Registration & Hotel Check-In6:00pm Welcome Reception

### Tuesday, September 17, 2024

8:00am	Registration & Continental Breakfast
	Exhibit Hall Opens

# 9:30am - NYS DOH COMMISSIONER, IO:00am JAMES V. MCDONALD M.D., M.P.H.

10:05am - The Force is Strong: How ASCs Can Band Together for a

11:05am **Successful Future** - Jon Van Valkenburg, NYSAASC President; John Goehle, ASC Industry Leader, Author, Consultant and Host of ASC Podcast with John Goehle; Lisa Wickens-Alter<u>i</u>, President & CEO, Capital Health Consulting; George Kofinas, MD, ACOG, Founder & Medical Director, Manhattan Reproductive Surgery Center; Moderator: Jeffrey Flynn, NYSAASC Vice-President

#### 11:10am - Breakout Session #1

12:10pm **Surgical Smoke and How it Impacts You** - Penny Smalley, Independent Nurse Consultant, International Council on Surgical Plume

> Meeting the Challenges of Life Safety and What You Need to Know - Anton Mitchell, Partner at Terjesen Associates Architects; John Goehle; Jim Masters, Survey Specialist, Ambulatory Healthcare Strategies; Moderator: Jon Van Valkenburg

This program is approved for up to 13.0 hours of AEUs by BASC Provider #1135



## 2024 Conference Agenda

12:10pm	Lunch	
1:15pm - 2:15pm	<b>NYS Department of Health Surveillance</b> - Stephanie Shulman, DrPH, MS, Director, Division of Hospitals and Diagnostic & Treatment Centers at New York State Department of Health	
2:20pm - 3:20pm	<b>Breakout Session #2</b> <b>Human Resources Hot Topics</b> - Luke Wright, Labor and Employment Partner at Harter Secrest & Emery LLP; Anna McCarthy, Senior Associate at Harter Secrest & Emery LLP	
	<b>OSHA Violations: Not Just Bloodborne Pathogens</b> - Michael D'Ambrosio, Regulatory Specialist, Ambulatory Healthcare Strategies	
3:25pm - 4:25pm	Look At Us Now: Where We've Been and Where We're Going - Joseph Puma, DO, FACC, Founder and President of New York Ambulatory Cardiovascular Society; Marina Kurian, MD, Director, New York Minimally Invasive Surgery,PLLC; President of the American Metabolic & Bariatric Society ; Brett Bernstein, MD, Chief, Division of Gastroenterology, Mount Sinai Beth Israel , Medical Director of GI Services Mount Sinai Health System; Michael Gross, MD, Associate Chief Medical Officer of the Hotel Trades Council, Director of Orthopedics for the Gramercy Surgery Centers Moderator: Jeffrey Flynn	
4:30pm - 5:30pm	Methodology of US News & World Report's Ambulatory Surgery Center Ratings - Chelsey Wen, Senior Health Data Analyst, U.S. News & World Report	
5:30pm	Cocktail Reception	
7:00pm	Networking Dinner	

This program is approved for up to 13.0 hours of AEUs by BASC Provider #1135



2024 Conference Agenda

## Wednesday, September 18, 2024

6:45am	Continental Breakfast	
7:45am - 8:45am	NYS Legislative Update: Looking Back to Plan Ahead - Lisa Wickens-Alteri, President and CEO, Capital Health Consulting	
8:50am - 9:50am	<b>Issues Facing ASCs Around the Country</b> - Ellen Rostron, Treasurer, The Massachusetts Association of Ambulatory Surgery Centers (MAASC), Business Administrator, Orthopedics Surgical Center of the North Shore; Beth LaBouyer, RN CNOR CASC, Executive Director at California Ambulatory Surgery Association ; Krista DuRapau, Owner at Hipwell Consulting, Executive Director, Texas Ambulatory Surgery Center Society (TASCS); Jon Van Valkenburg; Moderator: Jeffrey Flynn	
9:50am	Break & Hotel Checkout	
10:20am - 10:35am	2024 Legislator of the Year Award to Honor Senator Neil Breslin	
10:45am - 11:45am	Breakout Session #3 Leadership/Mentoring/Developing the Next Generation of Leaders Mary Ryan, RN, BSN, MBA, CASC, CAIP, Senior Consultant, Amblitel	
	<b>Anesthesia from a Legal Perspective</b> - Bruce A. Smith, Esq., Lippes Mathias, LLP	
11:45am - 12:45pm	<b>National Update</b> - Kara Newbury, Chief Advocacy Officer, Ambulatory Surgery Center Association (ASCA)	
12:45pm - 1:00pm	Message from the President / Raffle Drawing	

This program is approved for up to 13.0 hours of AEUs by BASC Provider #1135